Jump to content

Almost Fainted


sheba
 Share

Recommended Posts

I went to the appliance store today today and when I came out I sat outside for a few minutes while I was standing up talking I blacked out. I never fainted before but I know my vision was blurry and my heart was racing and had trouble with my legs walking. I thought I was going to fall before I made it to the truck. I got home and took my pressure it was 89/55. Then i had some water and salt. Im now wondering if it was from me trying the new medicine Metoprolol ER. I have been taking Atenolol but I ran out and have tried this one that my Cardio gave me. I need to talk to my doctor about this I think that is was a combination of the meds and the sun.

Link to comment
Share on other sites

I see Dr. Awais Humayun EPS doctor who is actually the head and director of the Healthworx physicians in that field located in Hollywood Fl.

Hopeful, sorry, not related to your topic, but what dr(s) do you see? I notice that you are in Miami, im in WPB.... was looking for a dr down here! Thanks! ;)
Link to comment
Share on other sites

I had taken this earlier in the course of my illness but it dropped my BP (...and made me faint). I now take Nadolol which is also a long acting beta blocker and it seems to work much better for me. But also, I'm taking Florinef now which, I'm sure is helping to keep my BP up where it should be.

Summer

Link to comment
Share on other sites

Hi!

I hope you are feeling better today! It could be the meds, but it also could be due to extreme heat and high humidity with other factors such as not being hydrated enough, needing to eat, needing salt or other electrolytes etc.

As far as your meds did you go right from taking one to another? Maybe with both in your system for a while you had some side effects? You didn't take both at the same time right? Also, the dosing between the two maybe different (i.e. 25 mg of one may be equal to 10 mg of another). Also, I think the two beta blockers work differently, possibly the form that works best for you is Atenolol. If you continue to have side effects or are not sure on the dosing etc. make sure to call your dr.

Also, when I am adjusting to meds my BP tends to be a lot lower, around what you mentioned, and once I have adjusted to the med my BP tends to return to "normal". So, possibly it is an adjustment period?

Due to the mechanism of action Atenolol tends to work best for many of us, so if you feel that one works best for you, discuss with your dr. getting another prescription.

Good Luck!

Link to comment
Share on other sites

I was off the Atenlol for a whole day and I had ate first the took the Metoprolol ant then felt a tingle sensation in my chest like 30 minutes later. Then we were out and about that's when the episode happened after standing for only a few minutes in the sun. I feel better today as far as Atenlol I take 12.5 mg per day once sometimes twice but rarely twice. The Metprolol I took 12.5 mg as well and that was the outcome. I know the pill bottle says Metoprolol Succinate ER (Succinate ER) not really sure what that means. Does anyone know about the difference?

Link to comment
Share on other sites

I take toprol 100 mg's a day and definitely couldnt live without it. everyone is different though, and there are many etiologies behind dysautonomia, so it is no surprise that some people can tolerate certain meds, while others cannot.

Link to comment
Share on other sites

I would check also about the difference in meds. I'm not sure about the metropolol, but not every beta is the same concentration at the same strength. While you may only need 12.5 of atenelol, in the metropolol or even something else you may need a different dosage, possibly less or more, once again depending on the med. I switched once from the atenelol to another beta, (forgot the name), I took 12.5 of the new one and I had higher hr than usual, a few days later it was still high, then I found out that I was supposed to take the whole dose because 12.5 of the old was not 12.5 of the new, it was actually more that I needed.

Link to comment
Share on other sites

I'm on 50mg a day (plus florenef and BB). It has seemed to help me - so far. I just started taking it about 5 weeks ago and have noticed I feel beter and can do more when I'm on it. As for you... could be the heat, could be the meds. I wouldn't rule out either one right away.

Hollie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...